Alert archive / Wisconsin / Freeze Warnings in 2017

Freeze Warning 2, NWS La Crosse, WI

October 27, 20177 counties in Wisconsin; 4 counties in Iowa; Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this freeze warning at Oct 27, 2017, 2:57 PM CDT for 7 counties in Wisconsin; 4 counties in Iowa; Houston County, Winona County, Minnesota. It took effect at Oct 28, 2017, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2017, 2:57 PM CDT (19:57 UTC)
In effect from
Oct 28, 2017, 11:00 PM CDT
Expired
Oct 29, 2017, 9:00 AM CDT
In force
10 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA, Houston County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 36 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

277 
WWUS73 KARX 271957
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
257 PM CDT Fri Oct 27 2017

...Freezing Temperatures Expected Tonight and Saturday Night...

.The growing season will end tonight for most locations west of
the Mississippi River, and will end Saturday night for areas
farther east that have not yet seen a killing freeze. 
Temperatures late tonight and into Saturday morning are expected 
to drop into the mid to upper 20s west of the Mississippi River,
with all areas dipping well into the 20s Saturday night.

WIZ032-033-041-053>055-061-280600-
/O.NEW.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Alma, Arcadia, Whitehall, La Crosse, 
Viroqua, Prairie Du Chien, Richland Center, and Platteville
257 PM CDT Fri Oct 27 2017

...FREEZE WARNING IN EFFECT FROM 11 PM SATURDAY TO 9 AM CDT
SUNDAY...

The National Weather Service in La Crosse has issued a Freeze
Warning, which is in effect from 11 PM Saturday to 9 AM CDT
Sunday. 

* TEMPERATURE...30 to 35 degrees tonight, but ranging from 20 to 
  28 degrees Saturday night.

* IMPACTS...Any sensitive plants that are still growing will need
  to be protected from the freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-280600-
/O.CON.KARX.FZ.W.0001.171028T0800Z-171028T1500Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia
257 PM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY...

* TEMPERATURE...middle to upper 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will need
  to be protected from the freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Lawrence
9 follow-up statements
791 
WWUS73 KARX 272339
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
639 PM CDT Fri Oct 27 2017

...Freezing Temperatures Expected Tonight and Saturday Night...

.The growing season will end tonight for most locations west of
the Mississippi River, and will end Saturday night for areas
farther east that have not yet seen a killing freeze.
Temperatures late tonight and into Saturday morning are expected
to drop into the mid to upper 20s west of the Mississippi River,
with all areas dipping well into the 20s Saturday night.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-280745-
/O.CON.KARX.FZ.W.0001.171028T0800Z-171028T1500Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia
639 PM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY...

* TEMPERATURE...middle to upper 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will be
  killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

WIZ032-033-041-053>055-061-280745-
/O.CON.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Alma, Arcadia, Whitehall, La Crosse, 
Viroqua, Prairie Du Chien, Richland Center, and Platteville
639 PM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM SATURDAY TO 9 AM
CDT SUNDAY...

* TEMPERATURE...30 to 35 degrees tonight, but ranging from 20 to 
  28 degrees Saturday night. 

* IMPACTS...Any sensitive plants that are still growing will be
  killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Aegerter
999 
WWUS73 KARX 280250
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
950 PM CDT Fri Oct 27 2017

...Freezing Temperatures Expected Tonight and Saturday Night...

.Temperatures across southeast Minnesota and northeast Iowa as of
930 PM were in the lower to mid 30s. These values will continue to
fall overnight, bottoming out in the mid to upper 20s. Temperatures
will then drop well into the 20s region wide Saturday night into 
Sunday morning, which will end the growing season for all areas.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-281100-
/O.CON.KARX.FZ.W.0001.171028T0800Z-171028T1500Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia
950 PM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY...

* TEMPERATURE...middle to upper 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

WIZ032-033-041-053>055-061-281100-
/O.CON.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Alma, Arcadia, Whitehall, La Crosse, 
Viroqua, Prairie Du Chien, Richland Center, and Platteville
950 PM CDT Fri Oct 27 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM SATURDAY TO 9 AM
CDT SUNDAY...

* TEMPERATURE...30 to 35 degrees tonight, but ranging from 20 to 
  28 degrees Saturday night. 

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Rogers
314 
WWUS73 KARX 280853
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
353 AM CDT Sat Oct 28 2017

...Freezing Temperatures Expected Tonight and Saturday Night...

.Temperatures across southeast Minnesota and northeast Iowa as of
330 AM were around 30 to the lower 30s. These values will continue
to fall early this morning, bottoming out in the upper 20s to near
30. 

Temperatures will then drop well into the 20s region wide later
tonight into Sunday morning, which will bring a freeze and end 
the growing season for all areas.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-281500-
/O.CON.KARX.FZ.W.0001.000000T0000Z-171028T1500Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, and Caledonia
353 AM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURE...lows this morning will be in the upper 20s to
  around 30.

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

WIZ032-033-041-053>055-061-281700-
/O.CON.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Alma, Arcadia, Whitehall, La Crosse, 
Viroqua, Prairie Du Chien, Richland Center, and Platteville
353 AM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SUNDAY...

* TEMPERATURE...lows late tonight into early Sunday morning will
  be in the 20s. 

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
RRS
012 
WWUS73 KARX 281503
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
1003 AM CDT Sat Oct 28 2017

...End of the Growing Season Tonight...

.The end of the growing season will come tonight for those areas
which have not yet seen a freeze this fall. Clearing skies and
light winds will allow for temperatures falling well into the 20s
for most areas.

IAZ010-011-029-030-MNZ088-096-290000-
/O.EXP.KARX.FZ.W.0001.000000T0000Z-171028T1500Z/
/O.EXA.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Winneshiek-Allamakee-Fayette-Clayton-Winona-Houston-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Winona, and Caledonia
1003 AM CDT Sat Oct 28 2017

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SUNDAY...

The National Weather Service in La Crosse has issued a Freeze
Warning, which is in effect from 11 PM this evening to 9 AM CDT
Sunday. 

* TEMPERATURE...Falling into the 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

IAZ008-009-018-019-MNZ079-086-087-094-095-281615-
/O.EXP.KARX.FZ.W.0001.000000T0000Z-171028T1500Z/
Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Mower-
Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Wabasha, Dodge Center, Rochester, Austin, and Preston
1003 AM CDT Sat Oct 28 2017

...FREEZE WARNING HAS EXPIRED...

Temperatures overnight fell into the 20s to around 30 degrees,
ending the growing season for the year.

$$

WIZ032-033-041-053>055-061-290000-
/O.CON.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Buffalo-Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Alma, Arcadia, Whitehall, La Crosse, 
Viroqua, Prairie Du Chien, Richland Center, and Platteville
1003 AM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SUNDAY...

* TEMPERATURE...Falling into the 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Lawrence
696 
WWUS73 KARX 282014
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
314 PM CDT Sat Oct 28 2017

...End of the Growing Season Tonight...

.The end of the growing season will come tonight for those areas
which have not yet seen a freeze this fall. Clearing skies and
light winds will allow for temperatures falling well into the 20s
for most areas.

IAZ010-011-029-030-MNZ088-096-WIZ032-033-041-053>055-061-290600-
/O.CON.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Winneshiek-Allamakee-Fayette-Clayton-Winona-Houston-Buffalo-
Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
314 PM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SUNDAY...

* TEMPERATURE...Falling into the 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Lawrence
414 
WWUS73 KARX 290000
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
700 PM CDT Sat Oct 28 2017

...End of the Growing Season Tonight...

.Temperatures as of 7 PM were in the lower to mid 30s. As low
clouds dissipate and move out of the region this evening, 
temperatures will fall into the 20s for most areas. This will end 
the growing season for those areas that have not yet had a freeze
this fall. 

IAZ010-011-029-030-MNZ088-096-WIZ032-033-041-053>055-061-290800-
/O.CON.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Winneshiek-Allamakee-Fayette-Clayton-Winona-Houston-Buffalo-
Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
700 PM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SUNDAY...

* TEMPERATURE...Falling into the 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Rogers
731 
WWUS73 KARX 290245
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
945 PM CDT Sat Oct 28 2017

...End of the Growing Season Tonight...

.As of 930 PM, some clearing has occurred across southeast
Minnesota and northeast Iowa, allowing temperatures to quickly
drop into the mid 20s. Low clouds have been slow to clear farther
east where temperatures have been steady in the lower to mid 30s.
These low clouds are still expected to dissipate and move out of
the region late this evening into the overnight, with temperatures
falling into the 20s for most areas. This will end the growing
season for those areas that have not yet had a freeze this fall. 

IAZ010-011-029-030-MNZ088-096-WIZ032-033-041-053>055-061-291045-
/O.CON.KARX.FZ.W.0002.171029T0400Z-171029T1400Z/
Winneshiek-Allamakee-Fayette-Clayton-Winona-Houston-Buffalo-
Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
945 PM CDT Sat Oct 28 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SUNDAY...

* TEMPERATURE...Falling into the 20s tonight.

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

Rogers
546 
WWUS73 KARX 291000
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
500 AM CDT Sun Oct 29 2017

...A Freeze Warning Continues Until 9 AM This Morning...

.The lower cloud blanket cleared out between 10 pm and 2 am. 
This allowed temperatures to quickly drop below freezing across 
all of western and southwest Wisconsin, Southeast Minnesota and
northeast Iowa. As of 430 AM the coldest reading was 18 degrees
near Black River Falls Wisconsin, to 31 at the La Crosse airport.
These temperatures, mostly in the 20s, will continue through
sunrise, producing a hard freeze and kill most if not all 
remaining tender vegetation.

This period of below freezing temperatures will end the growing 
season for the area.

IAZ010-011-029-030-MNZ088-096-WIZ032-033-041-053>055-061-291400-
/O.CON.KARX.FZ.W.0002.000000T0000Z-171029T1400Z/
Winneshiek-Allamakee-Fayette-Clayton-Winona-Houston-Buffalo-
Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
500 AM CDT Sun Oct 29 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...mainly in the 20s through sunrise. 

* IMPACTS...Any sensitive plants that are still growing will be 
  killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
RRS
624 
WWUS73 KARX 291359
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
859 AM CDT Sun Oct 29 2017

...End to the Growing Season...

.Widespread low temperatures in the 20s occurred early this
morning, effectively ending the growing season locally.

IAZ010-011-029-030-MNZ088-096-WIZ032-033-041-053>055-061-291500-
/O.EXP.KARX.FZ.W.0002.000000T0000Z-171029T1400Z/
Winneshiek-Allamakee-Fayette-Clayton-Winona-Houston-Buffalo-
Trempealeau-La Crosse-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Winona, Caledonia, Alma, Arcadia, Whitehall, La Crosse, Viroqua, 
Prairie Du Chien, Richland Center, and Platteville
859 AM CDT Sun Oct 29 2017

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures early this morning fell into 20s over most of the
area marking the end of the growing season.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Oct 27, 12:20 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 27, 12:20 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1220 PM CDT Fri Oct 27 2017

.SHORT TERM...(Today through Saturday night)
Issued at 310 AM CDT Fri Oct 27 2017

Water vapor satellite this morning shows an upper level low over
east central Minnesota with the trough axis to the southwest. At
the surface, the main surface low was over far northern Wisconsin.
Regional radars show the main area of precipitation was over
northeast Minnesota into the U.P. of Michigan with some light
precipitation in the deformation zone dropping southeast through
eastern Minnesota.

The precipitation chances across the area into tonight will come
from the deformation zone as it moves slowly east/southeast across
the area. The upper level low will move slowly east across
northern Wisconsin into the eastern section of the U.P. through
tonight. The main short wave trough is swinging across the area
now and will be moving off to the east so there will not be much
upper air support for the precipitation in the deformation zone.
The 27.00Z models do show some weak QG convergence in the 1000-700
mb layer to come across the area today with this dissipating this
evening. A band of weak frontogenesis in the 1000-850 mb layer
should move steadily east across the area with the deformation
zone along with about 2 ubar/s of up glide on the 280K isentropic
surface. Looking at forecast soundings, the bulk of the lift will
initially be in the low levels below the dendritic growth zone and
then by late afternoon it should get into the DGZ. Despite this
weak lift, the soundings do look to be cold enough and with ice in
the cloud to support snow, so the precipitation type will be
controlled by boundary layer temperatures. Across the western
sections, temperatures look to be just cold enough to support
light snow this morning before a little bit of warming this
afternoon for primarily a rain/snow mix. This mix should then
change back to light snow this evening before ending. Some light
accumulations will likely occur this morning and again in the
evening with some spots possibly having totals up to 1.5 inches.
Given the general weak forcing, not expecting the rates to be high
enough to overcome the warm road temperatures and the
accumulations should be limited to grassy surfaces. Farther east,
accumulations look to very minimal as temperatures will remain
warm enough for rain through much of the evening before mixing
with and then changing over to light snow.

As colder air continues to filter in on the backside of this
system, temperatures tonight look to drop into the upper 20s
across much of the area west of the Mississippi River. Since the
growing season is still technically going, will have to issue a
freeze warning.

.LONG TERM...(Sunday through Thursday)
Issued at 310 AM CDT Fri Oct 27 2017

The next system will drop out of Canada starting Sunday as an
upper level low moves into the northern Great Lakes. This low then
should move into southeast Canada early next week. The first round
of precipitation looks to start spreading in Sunday afternoon in
the warm air advection ahead of the system. Some differences
between the models on just how much ice will be in the clouds
across the far northern sections of the forecast area as this
first round looks to be ending Sunday evening. The 27.12Z NAM
would suggest the ice would remain in the clouds while the GFS
drops it out during the evening but the timing looks to be after
the precipitation has ended. For now, will go with the idea of
ice in the clouds and let the boundary layer temperatures control
the precipitation type of rain or snow. The precipitation will
then come back in for Monday and Monday night in the deformation
zone on the back side of the surface low. Another system should
come out of central Canada for the middle of next week, but some
differences between the GFS and ECMWF on the path. The GFS keeps
the system along and north of the Canadian border while the ECMWF
drops it across the Upper Midwest and also then has more
precipitation for the area. For now, will just carry some general
20 to 40 percent chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1220 PM CDT Fri Oct 27 2017

Low pressure will continue to spin overhead across the region,
with bands of precipitation wrapping back southward through the
evening hours. Precipitation should remain mostly snow at RST,
where even a slushy accumulation is expected, especially by late
afternoon and evening. Farther east for LSE, warmer temperatures
will result in mostly rain through late afternoon, but with a mix
over to snow thereafter as cooler temperatures arrive (little if
any accumulation expected). Conditions will weave in and out of
IFR for RST but hold mostly MVFR at LSE, though per current radar
trends, a several hour period of heavier snow (possible LIFR
conditions) appears likely for RST into the afternoon.
Precipitation will then taper off from west to east this evening
with gusty northwest winds remaining in place as ceilings very
slowly rise into Saturday afternoon.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Freeze Warning from 3 AM to 10 AM CDT Saturday for MNZ079-
     086>088-094>096.

IA...Freeze Warning from 3 AM to 10 AM CDT Saturday for IAZ008>011-
     018-019-029-030.

&&

SHORT TERM...04
LONG TERM...04
AVIATION...Lawrence
Hazardous weather outlook, Oct 27, 5:45 AM CDT, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
545 AM CDT Fri Oct 27 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-281100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
545 AM CDT Fri Oct 27 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota and northeast Iowa.

.DAY ONE...today and tonight

Light rain will mix with and change to light snow today into tonight.
Minor snow accumulations are possible, mainly on grassy surfaces
and mainly across the higher elevation areas of southeast
Minnesota. Visibility reductions and a few slick spots on side
roads are possible under any heavier snow showers. Gusty northwest
winds of 30 to 35 mph are also expected today.

A freeze warning is in effect for late tonight into early Saturday
morning. Lows in the upper 20s away from the Mississippi River
valley will cause widespread freezing conditions, killing any
remaining tender vegetation and ending the growing season for the
year.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another hard freeze is likely late Saturday night into Sunday
morning with lows in the lower to middle 20s. Locations that
escape the freeze tonight will see an end to the growing season
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-032>034-041>044-053>055-061-281100-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
545 AM CDT Fri Oct 27 2017

This Hazardous Weather Outlook is for southwest into central
Wisconsin.

.DAY ONE...today and Tonight

Lows in a few spots could dip to around 30 late tonight and early
Saturday morning. Any remaining tender vegetation could be damaged
or killed by these temperatures.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A widespread hard freeze is likely later Saturday night into early
Sunday morning with lows in the 20s. These lows will kill any
remaining tender vegetation and end the growing season for the
year.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

RRS/04

In the hours before

Local storm report, Oct 27, 10:16 AM CDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1016 AM CDT Fri Oct 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     Snow             4 WSW Austin            43.64N 93.05W
10/27/2017  M0.3 inch        Mower              MN   Public

1001 AM     Snow             1 ENE Austin            43.68N 92.95W
10/27/2017  M0.5 inch        Mower              MN   Broadcast Media

&&

Shea
Special weather statement, Oct 27, 11:02 AM CDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1102 AM CDT Fri Oct 27 2017

IAZ008-MNZ079-086>088-094-095-WIZ032-033-272000-
Mitchell-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Buffalo-
Trempealeau-
Including the cities of Osage, Wabasha, Dodge Center, Rochester,
Winona, Austin, Preston, Alma, Arcadia, and Whitehall
1102 AM CDT Fri Oct 27 2017

...Periods of Snow with Minor Accumulation into the Afternoon...

Bands of snow will continue pushing across much of southeast
Minnesota and western Wisconsin through the afternoon hours. At
times, the snow may fall heavily, creating minor accumulation of
generally an inch or less.

In many areas, roads will remain just wet due to warmer ground
temperatures, but may accumulate some slush at times during
periods of heavier snowfall. If you will be traveling through the
afternoon hours, be prepared for greatly reduced visibility at
times as well as the possibility of light snow accumulation on
roadways.

Lawrence

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:45 AM CDTFreeze WarningARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more30 hr

Nearby

Freeze Warnings in Wisconsin, 2017Freeze Warnings in Iowa, 2017Freeze Warnings in Minnesota, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.